Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS JSJ
NWS JSJ issued this flash flood warning at May 2, 2008, 5:24 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 5:24 PM CDT (22:24 UTC)
- Expired
- May 2, 2008, 11:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 022231
FFWSJU
PRC013-030130-
/O.NEW.TJSJ.FF.W.0017.080502T2224Z-080503T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
624 PM AST FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
ARECIBO
* FOR RESIDENTS AND MOTORISTS ALONG THE RIO TANAMA AND RIO GRANDE DE
ARECIBO AND THEIR TRIBUTARIES
* UNTIL 930 PM AST
* AT 621 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG THE RIO GRANDE
DE ARECIBO INDICATED THAT THE RIVER HAD RISEN ABOVE FLOOD STAGE AND
WAS CONTINUING TO RISE. IN ADDITION...EMERGENCY MANAGERS REPORTED
THAT SOME TRIBUTARIES OF THE RIO TANAMA WERE OUT OF THEIR BANKS.
WHILE THE HEAVY RAINFALL OVER THIS AREA HAS ENDED...HEAVY RAINFALL
EARLIER THIS AFTERNOON WILL CONTINUE TO CAUSE FLOODING ALONG THE RIO
TANAMA AND THE RIO GRANDE DE ARECIBO THROUGH AT LEAST 930 PM AST. IN
ADDITION TO FLOODING...THE POTENTIAL FOR MUDSLIDES ACROSS THIS AREA
WILL REMAIN HIGH THIS EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1848 6669 1845 6669 1833 6665 1832 6668
1840 6670 1834 6672 1835 6676 1844 6672
1848 6674
TIME...MOT...LOC 2224Z 180DEG 0KT 1834 6675
$$
SR2 follow-up statements
000
WGCA52 TJSJ 030129
FFWSJU
PRC013-030530-
/O.EXT.TJSJ.FF.W.0017.000000T0000Z-080503T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
922 PM AST FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
ARECIBO
* FOR RESIDENTS AND MOTORISTS ALONG BOTH THE RIO GRANDE DE ARECIBO
AND THE RIO TANAMA AND THEIR TRIBUTARIES
* UNTIL 130 AM AST
* AT 917 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG THE RIO GRANDE
DE ARECIBO WAS INDICATING THAT THE RIVER REMAINED WELL ABOVE FLOOD
STAGE. ALTHOUGH THE HEAVY RAINFALL ACROSS THE BASINS FOR BOTH THE
RIO GRANDE DE ARECIBO AND THE RIO TANAMA HAS ENDED...FLOODING IS
EXPECTED TO CONTINUE ACROSS THESE RIVERS AND THEIR TRIBUTARIES FOR
SEVERAL MORE HOURS. IN ADDITION TO FLOODING...DUE TO VERY SATURATED
SOILS...THE POTENTIAL FOR MUDSLIDES ACROSS THE WARNED AREA REMAINS
HIGH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1848 6669 1845 6669 1833 6665 1832 6668
1840 6670 1834 6672 1835 6676 1844 6672
1848 6674
TIME...MOT...LOC 0122Z 180DEG 0KT 1834 6675
$$
SR000
WGCA72 TJSJ 030453
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1244 AM AST SAT MAY 3 2008
PRC013-030454-
/O.CAN.TJSJ.FF.W.0017.000000T0000Z-080503T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARECIBO PR-
1244 AM AST SAT MAY 3 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ARECIBO
MUNICIPALITY...
AT 1240 AM AST...THE DOPPLER WEATHER RADAR INDICATED THAT THE
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING
AREA EARLIER HAD DIMINISHED OR MOVED OFF. ALTHOUGH BRIEF SHOWERS
WILL LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO
ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS
EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
HOWEVER...THE WATER LEVEL OF RIO GRANDE DE ARECIBO AND ITS
TRIBUTARIES REMAINS HIGH AND FOR THAT REASON A FLOOD WARNING MAY BE
REQUIRE FOR RIO GRANDE DE ARECIBO LATER IN THE MORNING.
LAT...LON 1848 6669 1845 6669 1833 6665 1832 6668
1840 6670 1834 6672 1835 6676 1844 6672
1848 6674
TIME...MOT...LOC 0444Z 180DEG 0KT 1834 6675
$$
FIGUEROAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:17 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 2, 1:17 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 217 PM AST FRI MAY 2 2008 .UPDATE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE MAJORITY OF CENTRAL PUERTO RICO AND THE MAYAGUEZ AREA THIS AFTERNOON. SEVERAL FLOOD STATEMENTS HAVE BEEN ISSUED THIS AFTERNOON...WHILE SOME OTHER ONES ARE POSSIBLE LATER TODAY. STAY TUNED FOR ADDITIONAL INFORMATION ASSOCIATED TO THESE WEATHER CONDITIONS. AVIATION...MVFR CONDITIONS MAY BE POSSIBLE ACROSS TJSJ AND TJBQ FROM 19-23Z. VFR CONDITIONS TO PREVAIL AFTER THAT TIME...HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE OVER TJSJ AND TJBQ LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. FOR THE REST OF THE LOCAL TAF SITES...VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH THIS EVENING. && .PREV DISCUSSION... /ISSUED 550 AM AST FRI MAY 2 2008/ DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED OVERNIGHT ACROSS THE FA. THE DOPPLER WEATHER RADAR DETECTED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE CARIBBEAN WATERS AND ACROSS THE OFFSHORE ATLANTIC WATERS NORTHWEST OF PUERTO RICO OVERNIGHT AND EARLY IN THE MORNING. FEW SHOWERS WERE ALSO DETECTED ACROSS THE EASTERN SECTIONS OF PUERTO RICO. THE REMNANTS OF A FRONTAL TROUGH EXTENDING FROM HISPANIOLA...EAST NORTHEAST ACROSS THE ATLANTIC THIS MORNING...WILL MOVE NEAR OR ACROSS THE FA DURING THE WEEKEND AND WILL PROVIDE ABUNDANT LOW LEVEL MOISTURE ACROSS THE LOCAL ISLANDS. AN ASSOCIATED SURFACE LOW NORTH OF DOMINICAN REPUBLIC THIS MORNING...IS PRODUCING SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE ATLANTIC WATERS NORTHWEST OF THE FA EARLY THIS MORNING. WITH MORE FAVORABLE UPPER LEVEL CONDITIONS AND A WEAK STEERING FLOW EXPECTED ACROSS THE REGION FOR THIS WEEKEND...THE STORMS THAT FORM WILL MOVE VERY SLOWLY PRODUCING HEAVY RAINFALL IN SEVERAL LOCATIONS. THE SOILS ACROSS MUCH OF THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO ARE ALREADY SATURATED OR NEAR SATURATION AND THE ADDITIONAL RAINFALL EXPECTED WILL PROMOTE FLASH FLOODING AND MUDSLIDES ACROSS THE INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON AND OVER THE WEEKEND. STAY TUNED FOR POSSIBLES WATCHES OR WARNINGS. AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES DURING THE MORNING HOURS. HOWEVER...EXCEPT BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN TOP OBSCURATIONS 16Z-22Z ACROSS PARTS OF THE SAN JUAN METRO AREA... THE INTERIOR AND WEST SECTIONS OF PUERTO RICO.AS A RESULT LOCAL TAF SITES TJSJ...TJBQ...AND TJPS MAY BE BRIEFLY AFFECTED AS THESE SHOWERS AND STORMS DRIFT TOWARDS THE COASTAL AREAS THEN OFFSHORE. MARINE...GENERALLY EXPECT WINDS OF 14 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY. NEW NORTH SWELLS WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES SATURDAY AND WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 73 84 73 / 40 40 40 40 STT 81 73 80 73 / 30 20 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 06/17
Hazardous weather outlook, May 2, 3:47 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...UPDATED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 447 PM AST FRI MAY 2 2008 AMZ710>750-PRZ001>013-032100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 447 PM AST FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH A DEVELOPING SURFACE LOW PRESSURE AREA JUST TO THE NORTH OF THE NORTHERN COAST OF HISPANIOLA...WILL KEEP ACTIVE WEATHER CONDITIONS OVER PUERTO RICO AND LOCAL ISLANDS LATE THIS AFTERNOON AND EVENING. THIS LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST SOUTHEAST AND OVER THE WESTERN PART OF PUERTO RICO LATE TONIGHT INTO SATURDAY MORNING AND THEN OVER THE CARIBBEAN WATERS SATURDAY AFTERNOON. UNDER THESE WEATHER CONDITIONS...THE MAIN CONCERN IS THE OCCURRENCE OF URBAN AND SMALL STREAMS FLOODING. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES...LEADING TO THE ISSUANCE OF URBAN AND SMALL STREAM FLOODING AND EVEN FLASH AND FLOOD WARNINGS...ESPECIALLY FOR RIVERS ALONG THE NORTHERN SLOPES...DRAINING NORTHWARD. RECENT RAINS FROM PREVIOUS DAYS HAVE LEFT WET AND LOOSE SOIL ACROSS MUCH OF THE ISLAND. THEREFORE... THE POTENTIAL FOR ROCK AND MUDSLIDES REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN THROUGH THE WEEKEND. DUE TO THE WEATHER CONDITIONS OCCURRING AND EXPECTED THROUGH AT LEAST SATURDAY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL PUERTO RICO UNTIL 400 AST PM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE DAY GOES BY ON SATURDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT MUCH OF THE ISLAND AND LOCAL COASTAL WATERS. FOR THIS UPCOMING WEEKEND...ABUNDANT TROPICAL MOISTURE WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM FORECAST TO MOVE ACROSS THE ISLAND...WILL PRODUCE MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS FOR POTENTIAL URBAN AND SMALL STREAM FLOODING AS WELL AS ROCK/MUDSLIDES IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ720-730-VIZ001-002-032100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 447 PM AST FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT LOW LEVEL MOISTURE AVAILABLE LOCALLY TO COMBINE WITH A DEVELOPING LOW LEVEL PRESSURE JUST TO THE NORTHERN COAST OF HISPANIOLA THIS AFTERNOON...WILL RESULT IN ACTIVE WEATHER CONDITIONS ACROSS THE U.S. VIRGIN ISLANDS OVER THE WEEKEND. THIS LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST SOUTHEAST AND OVER THE WESTERN PART OF PUERTO RICO LATE TONIGHT INTO SATURDAY MORNING AND THEN MOVE OVER THE CARIBBEAN WATERS SATURDAY AFTERNOON INTO SUNDAY. UNDER THESE WEATHER CONDITIONS...THE MAIN CONCERN IS THE OCCURRENCE OF URBAN...SMALL STREAM AND GUT FLOODING. RECENT RAINS FROM PREVIOUS DAYS HAVE LEFT WET AND LOOSE SOIL ACROSS MUCH OF THE ISLANDS. THEREFORE...THE POTENTIAL FOR ROCK AND MUDSLIDES WILL EXIST IN AREAS OF STEEP TERRAIN FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:49 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| May 2, 2:58 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 3:29 PM CDT | Flash Flood Watch | JSJ | 27 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.